Table of Contents
Advances in Statistics
Volume 2015 (2015), Article ID 964824, 10 pages
http://dx.doi.org/10.1155/2015/964824
Research Article

Bayesian Estimation of Inequality and Poverty Indices in Case of Pareto Distribution Using Different Priors under LINEX Loss Function

Department of Statistics, Panjab University, Chandigarh 160014, India

Received 29 August 2014; Accepted 7 January 2015

Academic Editor: Karthik Devarajan

Copyright © 2015 Kamaljit Kaur et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. V. Pareto, Cours D' Economic Politique Paris, Rouge and cie, 1897.
  2. C. Gini, Variability and Mutabiltity, C. Cuppini, Bologna, Italy, 1912.
  3. J. Foster, J. Greer, and E. Thorbecke, “A class of decomposable poverty measures,” Econometrica, vol. 52, no. 3, pp. 761–766, 1984. View at Publisher · View at Google Scholar
  4. B. C. Arnold and S. J. Press, “Bayesian inference for Pareto populations,” Journal of Econometrics, vol. 21, no. 3, pp. 287–306, 1983. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. T. S. Moothathu, “Sampling distributions of Lorenz curve and Gini index of the Pareto distribution,” Sankhya (Statistics), Series B, vol. 47, no. 2, pp. 247–258, 1985. View at Google Scholar · View at MathSciNet
  6. P. K. Sen, “The harmonic Gini coefficient and affluence indexes,” Mathematical Social Sciences, vol. 16, no. 1, pp. 65–76, 1988. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. P. M. Dixon, J. Weiner, T. Mitchell-Olds, and R. Woodley, “Bootstrapping the Gini coefficient of inequality,” Ecology, vol. 68, no. 5, pp. 1548–1561, 1987. View at Publisher · View at Google Scholar
  8. P. Bansal, S. Arora, and K. K. Mahajan, “Testing homogeneity of Gini indices against simple-ordered alternative,” Communications in Statistics: Simulation and Computation, vol. 40, no. 2, pp. 185–198, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. E. I. Abdul-Sathar, E. S. Jeevanand, and K. R. M. Nair, “Bayes estimation of Lorenz curve and Gini-index for classical Pareto distribution in some real data situation,” Journal of Applied Statistical Science, vol. 17, no. 2, pp. 315–329, 2009. View at Google Scholar · View at Scopus
  10. S. K. Bhattacharya, A. Chaturvedi, and N. K. Singh, “Bayesian estimation for the Pareto income distribution,” Statistical Papers, vol. 40, no. 3, pp. 247–262, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. R. Kass and L. Wasserman, “The selection of prior distributions by formal rules,” Journal of American Statistical Association, vol. 91, no. 431, pp. 1343–1370, 1996. View at Google Scholar
  12. J. Berger, “The case for objective Bayesian analysis,” Bayesian Analysis, vol. 1, no. 3, pp. 385–402, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. J. Aitchison and I. R. Dunsmore, Statistical Prediction Analysis, Cambridge University Press, London, UK, 1975. View at MathSciNet
  14. J. O. Berger, Statistical Decision Theory Foundations, Concepts and Methods, Springer, New York, NY, USA, 1980. View at MathSciNet
  15. R. V. Canfield, “A bayesian approach to reliability estimation using a lossfunction,” IEEE Transaction on Reliability, vol. R-19, no. 1, pp. 13–16, 1970. View at Publisher · View at Google Scholar
  16. H. R. Varian, “A bayesian approach to real estate assessment,” in Studies in Bayesian Econometrics and Statistics in Honor of Leonard J. Savage, S. E. Fienberg and A. Zellner, Eds., pp. 195–208, North-Holland, Amsterdam, The Netherlands, 1975. View at Google Scholar
  17. A. Zellner, “Bayesian estimation and prediction using asymmetric loss functions,” Journal of the American Statistical Association, vol. 81, no. 394, pp. 446–451, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  18. R. Calabria and G. Pulcini, “An engineering approach to Bayes estimation for the Weibull distribution,” Microelectronics Reliability, vol. 34, no. 5, pp. 789–802, 1994. View at Publisher · View at Google Scholar · View at Scopus
  19. A. P. Basu and N. Ebrahimi, “Bayesian approach to life testing and reliability estimation using asymmetric loss function,” Journal of Statistical Planning and Inference, vol. 29, no. 1-2, pp. 21–31, 1991. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. W. M. Afify, “On estimation of the exponentiated Pareto distribution under different sample schemes,” Applied Mathematical Sciences, vol. 4, no. 8, pp. 393–402, 2010. View at Google Scholar · View at MathSciNet · View at Scopus
  21. A. C. Cohen, “Maximum likelihood estimation in the Weibull distribution based on complete and on censored samples,” Technometrics, vol. 7, pp. 579–588, 1965. View at Google Scholar · View at MathSciNet
  22. A. Ganguly, N. K. Singh, H. Choudhuri, and S. K. Bhattacharya, “Bayesian estimation of the Gini index for the PID,” Test, vol. 1, no. 1, pp. 93–104, 1992. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. P. S. Laplace, Theorie Analytique des Probabilities, Veuve Courcier, Paris, France, 1812.
  24. H. Jeffreys, “An invariant form for the prior probability in estimation problems,” Proceedings of the Royal Society. London, Series A: Mathematical, Physical and Engineering Sciences, vol. 186, pp. 453–461, 1946. View at Publisher · View at Google Scholar · View at MathSciNet
  25. H. S. Al-Kutubi and N. A. Ibrahim, “Bayes estimator for exponential distribution with extension of Jeffery prior information,” Malaysian Journal of Mathematical Sciences, vol. 3, no. 2, pp. 297–313, 2009. View at Google Scholar · View at Scopus
  26. H. Raiffa and R. Schlaifer, Applied Statistical Decision Theory, Division of Research, Graduate School of Business Administration, Harvard University, 1961.
  27. I. S. Gradshteyn and I. M. Ryzhik, Tables of Integrals, Series and Products, United States of America, 7th edition, 2007. View at MathSciNet
  28. S. K. Sinha and H. A. Howlader, “On the sampling distributions of Bayesian estimators of the Pareto Parameter with proper and improper priors and associated goodness of fit,” Tech. Rep. #103, Department of Statistics, University of Manitoba, Winnipeg, Canada, 1980. View at Google Scholar